MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6961460
Medical Device Problem Code Metal Shedding Debris (1804)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2008 (year valid), patient underwent anterior cervical disc arthroplasty at levels c5-6.On (b)(6) 2017, patient presented with pre-op diagnosis as: failed arthroplasty c5-6 and adjacent degenerative disc disease c6-7.For which patient underwent revision surgery.Surgeon noticed wear debris around device upon explanting.There was wear debris (black tissue) at the site.The surgeon labeled it as failed arthroplasty because there was no movement in that segment on x-ray and bone can be seen behind the artificial cervical disc in the disc space.Per reps's personal observation, the disc was not properly sized when implanted.Per image (not available for return), rep found that the ball and trough was in the middle of the disc space with 3-4 mm of room behind it, not in the posterior part of space as it should be and this might have contributed to the auto fusion and hence the disc not working as it should.
 
Additional Manufacturer Narrative
Product analysis: microscopic examination of implant identified slightly off center wear in the ball and trough contact area, consistent with slightly off-centered component implantation.Minimal wear noted outside on the lower (trough) component flange, or on the outer perimeter flange edge on the upper (ball) component, consistent with parallel implantation of the components.Microscopic examination of the complaint return implant¿s wear pattern is consistent with completed life test comparison samples, suggesting the range of movement generated post operatively in vivo to be within the normal range.Microscopic examination of the wear of each component found to be significantly less pronounced in comparison with completed life test samples, suggesting the wear (or debris) generated post operatively in vivo to be within the normal range.The above observations appear to suggest the implant appears to be capable of performing its intended function.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6629095
Report Number1030489-2017-01506
Device Sequence Number849429
Product Code MJO
UDI-Device Identifier00613994129215
UDI-Public00613994129215
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P060018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2012
Device Catalogue Number6961460
Device Lot NumberW07H0986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/27/2017
07/27/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date08/17/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;